MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACETABULAR, BONE SCREW, 40MM

ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACETABULAR, BONE SCREW, 40MM
Model Number 940-00-040
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Complaint - outer ring on the head of the screw broke off during implantation.Product was inspected prior to implanting and appeared normal.Surgeon implanted per usual following surgical technique.Broken outer ring was removed and the screw stayed implanted.
 
Additional Manufacturer Narrative
The reason for this complaint was reported as the screw being over torqued.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk, adverse event, or negative outcome were reported by the surgeon.There was no delay in surgery and the surgery was completed as intended.The device was inspected prior to use and were deemed acceptable.The device was left in patient and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.There are no other complaints that allege this issue.The root cause of this complaint is likely due to the screw being over torqued.There are multiple factors that may contribute to the event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR HIP
Common Device Name
EMPOWR ACETABULAR, BONE SCREW, 40MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12464957
Report Number1644408-2021-00977
Device Sequence Number3794516
Product Code LPH
UDI-Device Identifier00190446293460
UDI-Public(01)00190446293460
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number940-00-040
Device Catalogue Number940-00-040
Device Lot Number149Z1054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale